MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® HANDPIECE - STYLUS TOUCH®; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC XOMED INC. IPC® HANDPIECE - STYLUS TOUCH®; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number EM210RF
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation was not performed, could not perform the temperature test as the motor in the returned drill would not run.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Cusrtomer reported the em210 heated up.No patient impact.
 
Additional Manufacturer Narrative
Corrected information.The actual/suspect hand piece has tested for heat.The ambient starting temperature was 82.4 degrees f and rose to 88.7 degrees f after running for one minute.The maximum allowable temperature after running for one minute is 118 degrees f.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Customer reported the drill heated up.There was no patient injury.Analysis did not confirm a heating issue.

Brand Name
IPC® HANDPIECE - STYLUS TOUCH®
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7575216
Report Number1045254-2018-00234
Device Sequence Number11187129
Product Code HBE
UDI-Device Identifier00613994790217
UDI-Public00613994790217
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K081475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEM210RF
Device Catalogue NumberEM210RF
Device Lot Number208257716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2018
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1